MAUDE Adverse Event Report: WARSAW ORTHOPEDICS PRESTIGE CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC

WARSAW ORTHOPEDICS PRESTIGE CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC
Catalog Number 6972660
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Chest Pain (1776); Tingling (2171); Numbness (2415); Neck Pain (2433)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that on (b)(6) 2015 (month and year valid), patient underwent surgery.Reportedly, post-op, patient suffered with neck pain, pain in the shoulder that extended across chest.Patient also complained of numbness and tingling in fingers.For which, on (b)(6) 2016, patient underwent fusion revision surgery at levels c5/c6.The surgeon felt that there was forward translation of superior device component based on flexion/extension x-rays.Upon performing anterior cervical approach from the right side, the surgeon noted that the device was implanted off midline to the left, angled toward him.No patient complications were reported in the revision surgery.
 
Additional Manufacturer Narrative
Image review: c5-6 artificial disc replacement post-op x-rays show a deformity at the implanted level.On "ap" views, the device has been placed slightly to the left of midline.Because of surgery complaints of neck pain and prosthesis, a revision surgery was performed by report.Root cause: surgical technique.
 
Event or Problem Description
Pre-op diagnosis: spinal instability at c5-6 secondary to an artificial disc or arthroplasty failure.Post initial surgery dynamic x-ray showed subluxation with the c5 body on c6 and interspinous space between c5 and c6 was incredibly wide.Mri showed some angulation of the body of c5 and so the canal was compromised in several positions.Tissue was not collected as written informed consent was not obtained.Following initial surgery, pain symptoms of patient were resolved.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
PRESTIGE CERVICAL DISC SYSTEM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6217752
Report Number1030489-2017-00014
Device Sequence Number464673
Product Code MJO
UDI-Device Identifier00613994493668
UDI-Public00613994493668
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P090029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6972660
Device Lot Number037210W
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/08/2016
Supplement Date Received by ManufacturerNot provided
01/24/2017
01/24/2017
Initial Report FDA Received Date01/03/2017
Supplement Report FDA Received Date01/30/2017
09/28/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR